Alert archive / Oregon / Gale Watches in 2011
Gale Watch 34, NWS Medford, OR
NWS Medford, OR issued this gale watch at Dec 26, 2011, 4:02 PM PST. It took effect at Dec 28, 2011, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2011, 4:02 PM PST (00:02 UTC)
- In effect from
- Dec 28, 2011, 1:00 PM PST
- Expired
- Dec 27, 2011, 2:52 PM PST
- In force
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Dec 26, 2:53 PM PST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 26, 2:53 PM PST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST MON DEC 26 2011
.SHORT TERM...STRONG WESTERLY JETSTREAM WILL AIM FOR CENTRAL
OREGON THIS WEEK. THE FIRST IN A SERIES OF PACIFIC FRONTS WILL SAG
SLOWLY TOWARD NORTHERN OREGON COAST TUESDAY AFTERNOON, THEN STALL
ALONG THE COOS BAY TO ROSEBURG LINE ON WEDNESDAY. THE SLOW MOVING
FRONT WILL ALLOW RAIN TO SPREAD INLAND WITH RAIN BECOMING HEAVY AT
TIMES ALONG THE COAST...COASTAL RANGE AND DOUGLAS COUNTY. RAIN IS
EXPECTED TO INCREASE IN INTENSITY TUESDAY AFTERNOON AND CONTINUE
THROUGH FRIDAY AS THE COLD FRONT MOVES THROUGH SOUTHERN
OREGON...THEN WAVES BACK AS A WARM FRONT. TOTAL RAINFALL AMOUNTS
FOR THE COASTAL RANGE WILL BE AROUND 5 TO 9 INCHES THROUGH FRIDAY.
SOUTHERN AND WESTERN JOSEPHINE COUNTY WILL ALSO SEE MODERATE TO
HEAVY RAIN WITH ABOUT 4 TO 8 INCHES OF RAIN. JACKSON AND WESTERN
SISKIYOU COUNTIES CAN EXPECT LESS RAINFALL...ABOUT 1 TO 2 INCHES
TOTAL WITH THIS SYSTEM. ABOUT HALF AND INCH OF RAIN CAN BE
EXPECTED FOR THE REMAINDER OF OUR FORECAST AREA...EAST OF THE
CASCADES AND NORTHEAST CALIFORNIA.
HAVE ISSUED THE HYDROLOGIC OUTLOOK TO INDICATE POTENTIAL FOR RISES
IN CREEKS AND SMALL STREAMS. SINCE THE GROUND IS UNSEASONABLY DRY
IT WILL BE ABLE TO ABSORB THE RAIN AND THE LARGER RIVERS WILL ONLY
HAVE A SMALL RISE. HOWEVER BY THE END OF THE WEEK THE RIVERS ARE
EXPECTED TO RISE BUT LATEST RIVER GUIDANCE INDICATES THE NEW STAGE
WILL STILL BE BELOW CRITICAL LEVEL.
WITH A WESTERLY JETSTREAM THE VERY COLD AIR WILL REMAIN NORTH OF
THE FORECAST AREA AND SNOW LEVELS WILL BE ABOVE THE MAJOR PASSES.
HOWEVER GUIDANCE INDICATES THE JETSTREAM WILL DROP SOUTH TOWARD
THE END OF THE WEEK. THIS COULD BRING SNOW LEVELS DOWN TO NEAR THE
MAJOR PASSES NEW YEARS WEEKEND.
THIS FRONT WILL ALSO PRODUCE GUSTY WINDS ACROSS THE AREA. HAVE
CONTINUED WITH THE HIGH WIND WATCH FOR THE COAST AND THE EAST
SIDE. HAVE ALSO INCLUDED THE CRATER LAKE AREA IN THE WATCH AS
GUIDANCE INDICATED H7 WINDS OF 50-55 KNOTS. MAY NEED TO EXPAND THE
WATCH TO INCLUDE THE SHASTA VALLEY IF WIND FLOW TURNS MORE SOUTH
TO SOUTHEASTERLY AHEAD OF THE FRONT.
.LONG TERM...THE WET PATTERN CONTINUES ON FRIDAY WITH ANOTHER FRONT
PROJECTED TO SLOWLY MOVE ACROSS THE AREA. THIS FRONT WILL BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAIN TO AREAS FROM THE CASCADES
WEST WITH MOUNTAIN SNOW DURING THE DAY FRIDAY ABOVE 6000 FEET.
MODELS ARE SHOWING A SOUTHWEST 50 TO 60 KT MID LEVEL JET MOVING
INTO THE AREA AS WELL AS STRONG LOWER LEVEL WINDS AT THE COAST. THIS
MAY BRING STRONG AND GUSTY WINDS TO THE COAST...OVER THE MOUNTAINS
AND EAST OF THE CASCADES. AS THE FRONT SHIFTS EAST FRIDAY NIGHT INTO
SATURDAY MORNING...MODELS SHOW CONTINUED SHOWERS WITH SNOW LEVELS
LOWERING DOWN TO 3000 TO 4000 FEET. THIS MAY LEAD TO SNOW
ACCUMULATIONS ON SOME OF THE HIGHER MOUNTAIN PASSES INCLUDING
SISKIYOU SUMMIT AND PASSES IN THE SOUTHERN OREGON CASCADES.
THEN...THE GFS AND ECMWF ARE TRENDING TOWARDS DRYING FOR SATURDAY
AND SUNDAY. THE GFS KEEPS SOME SHOWERS OVER EASTERN OREGON AND
NORTHEAST CALIFORNIA...LINGERING THE OLD FRONTAL BOUNDARY OVER THE
AREA. THE ECMWF IS A BIT FASTER MOVING THE FRONTAL BOUNDARY EAST AND
BUILDING A RIDGE OVER THE AREA SUNDAY. THEN...INTO EARLY NEXT
WEEK...MODELS ARE TRENDING TOWARDS RIDGING FOLLOWED BY A WEAK
SHORTWAVE AND FRONT MOVING INTO THE AREA.
&&
.AVIATION...MVFR CIGS WILL CONTINUE OVERNIGHT. WITH RAIN MOVING
INTO THE COAST TONIGHT EXPECT LCL IFR CIGS TO RETURN WITH THE
COASTAL RANGE MOSTLY OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR ORZ021.
CA...NONE.
PZ...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 4 PM
PST TUESDAY FOR PZZ350-356-376.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY FOR PZZ350-356-370.
GALE WARNING FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356-370.
HAZARDOUS SEAS WARNING FROM 4 AM TUESDAY TO 4 AM PST THURSDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST TUESDAY FOR
PZZ370.
08/99/99Hazardous weather outlook, Dec 26, 1:51 PM PST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 151 PM PST MON DEC 26 2011 CAZ082-083-085-ORZ021-022-027-030-031-271400- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- SOUTH CENTRAL OREGON CASCADES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 151 PM PST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...SEE THE LATEST WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:02 PM PST | Gale Warning | MFR | 54 hr | |
| Dec 27, 3:08 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 43 hr |
| Dec 27, 10:00 AM PST | Wind Advisory | MFR | Lake | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.